Alert archive / Mississippi / River Flood Warnings in 2019

River Flood Warning 76, NWS Memphis, TN

February 22, 2019Tate County, Tunica County, Mississippi

NWS Memphis, TN issued this river flood warning at Feb 22, 2019, 7:06 AM CST for Tate County, Tunica County, Mississippi. It took effect at Feb 22, 2019, 4:40 PM CST. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Feb 22, 2019, 7:06 AM CST (13:06 UTC)
In effect from
Feb 22, 2019, 4:40 PM CST
Expired
Feb 24, 2019, 8:31 PM CST
In force
52 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

Counties Tate County, MS, Tunica County, MS

The radar

The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 13:08 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coldwater River near Sarah (SARM6).

Action stage
17 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
28 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07279700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Feb 22, 5:37 AM CST, 1 hour 29 minutes earlier.

Area forecast discussion, Feb 22, 5:37 AM CST, 1 hour 29 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
537 AM CST Fri Feb 22 2019

.DISCUSSION... /issued 343 AM CST Fri Feb 22 2019/

Early morning surface map showed a warm front over southern MS,
south of a Jackson to Meridian line. However, a 925mb warm front
extended much further north in to north MS, roughly along a
Greenwood to Tupelo line. Persistent training of moderate to
isolated heavy rainfall cores were focused along this elevated
front, steered by midlevel winds parallel to the front and aided
by divergence aloft, associated the right entrance region of a
250mb jet core.

Short-range CAM consensus depicts a slight reduction in rain
rates later today, but only slight northward movement of the main
convective focus. Flash flooding will remain the primary concern
over north MS.

By this evening, surface warm front will accelerate north, lifting
to near I-40 by midnight, in advance of a closed upper low
lifting into the southern high plains. This upper low will lift
into eastern KS Saturday afternoon, taking a bit of a more neutral
orientation than earlier model guidance depicted. As such, the
surface low will track a little closer to the parent upper low,
across northern MO and southern IA toward late afternoon Saturday.

NAM progs MUCAPES ranging from 1500 J/KG over north MS to around
1000 J/KG over northwest TN Saturday afternoon. This will likely
be limited some by prefrontal rainfall, but still sufficient when
combined with directional shear to support bowing thunderstorm
segments. Beyond flash flooding, main concern remains wind. Given
the saturated soils, it's not out of the question to expect
downed trees with sub-severe thunderstorm wind gusts. Beyond wind,
a brief tornado or two will be possible, embedded in the convective
line. Midlevel lapses below 6C/km suggest only a marginal large
hail threat.

Showers and thunderstorms should exit east of the TN River by
early Saturday evening, overtaken by a eastward-advancing midlevel
dry slot.

Dry and seasonal weather to prevail Sunday through Tuesday.
Thereafter, medium range 00Z model consensus decreases
sufficiently to lower forecast confidence by Wednesday. With a
broad low- amplitude trof likely over the eastern third of the
CONUS, GFS- progged rain chances for the mid to late week periods
appear a bit overdone. In any case, there does not appear to be
any systems that would present additional heavy rain potential,
suggesting area rivers may have an opportunity to recover back to
near normal flows.

PWB

&&

.AVIATION...

12Z TAF Set

Off and on periods of rain with an occasional embedded thunderstorm
will occur over the next 24 to 30 hours. Conditions will bounce
around from LIFR/IFR during periods of rain and/or convection to
MVFR(possibly VFR) during dry periods. NE winds around 6-10 KTS
will become easterly by this evening. During the overnight hours,
winds will become southeasterly and possibly southerly at KMEM and
KTUP around 12Z. Once winds become southerly, speeds will begin to
increase to around 15 KTS.

KRM

&&

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Flash Flood Watch through Saturday evening for Crittenden-Cross-
     Lee AR-Mississippi-Phillips-St. Francis.

MO...Flash Flood Watch through Saturday evening for Pemiscot.

MS...Flash Flood Watch through Saturday evening for Alcorn-Benton MS-
     Calhoun-Chickasaw-Coahoma-DeSoto-Itawamba-Lafayette-Lee MS-
     Marshall-Monroe-Panola-Pontotoc-Prentiss-Quitman-
     Tallahatchie-Tate-Tippah-Tishomingo-Tunica-Union-Yalobusha.

TN...Flash Flood Watch through Saturday evening for Benton TN-Carroll-
     Chester-Crockett-Decatur-Dyer-Fayette-Gibson-Hardeman-
     Hardin-Haywood-Henderson-Henry-Lake-Lauderdale-Madison-
     McNairy-Obion-Shelby-Tipton-Weakley.

&&
Hazardous weather outlook, Feb 22, 4:04 AM CST, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
404 AM CST Fri Feb 22 2019

ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>022-048>055-088>092-231215-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS-
Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot-
Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis-
Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley-
Yalobusha-
404 AM CST Fri Feb 22 2019

This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.

.DAY ONE...Today and Tonight

Flash flooding will be possible over north Mississippi, west
Tennessee and east central Arkansas. River flooding will continue
through all the Midsouth.

There is Marginal Risk of thunderstorms over northwest Mississippi
and east central Arkansas this afternoon through tonight. Damaging
winds will be possible.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

There is an Enhanced Risk of severe thunderstorms Saturday along
and south of the I-40 corridor, and a Slight Risk of severe
thunderstorms to the north of I-40. Damaging winds and flash
flooding will be primary threats. A brief tornado or two will be
possible Saturday afternoon.

The threat for hazardous weather is low beyond midevening
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed through midevening Saturday.

PWB

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 7:22 PM CSTRiver Flood WarningMEGCalhoun49 hr
Feb 21, 8:34 PM CSTAreal Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lee, Monroe, Pontotoc and 1 more6 hr
Feb 21, 9:54 PM CSTRiver Flood WarningMEGLafayette71 hr
Feb 22, 1:23 AM CSTFlash Flood WarningMEGCalhoun, Pontotoc, Yalobusha3 hr
Feb 22, 2:29 AM CSTRiver Flood WarningMEGLee55 hr
Feb 22, 2:33 AM CSTRiver Flood WarningMEGItawamba3 days
Feb 22, 3:02 AM CSTFlash Flood WarningMEGLee3 hr
Feb 22, 3:43 AM CSTFlash Flood WarningMEGCalhoun, Chickasaw, Lee, Pontotoc3 hr
Feb 22, 4:22 AM CSTFlash Flood WarningMEGCalhoun, Pontotoc, Yalobusha3 hr
Feb 22, 5:52 AM CSTFlash Flood WarningMEGLee3 hr
Feb 22, 6:36 AM CSTFlash Flood WarningMEGChickasaw, Lee, Pontotoc3 hr
Feb 22, 7:06 AM CSTFlash Flood WarningMEGCalhoun, Lafayette, Lee, Pontotoc, Prentiss, Union and 1 more9 hr
Feb 22, 7:13 AM CSTAreal Flood WarningMEGItawamba, Prentiss, Tishomingo3 hr
Feb 22, 7:33 AM CSTRiver Flood WarningMEGCalhoun34 hr
Feb 22, 8:39 AM CSTFlash Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo, Union3 hr
Feb 22, 9:28 AM CSTFlash Flood WarningMEGChickasaw, Lee, Pontotoc6 hr
Feb 22, 9:57 AM CSTFlash Flood WarningMEGCalhoun, Chickasaw, Itawamba, Monroe6 hr
Feb 22, 10:15 AM CSTAreal Flood WarningMEGItawamba, Prentiss, Tishomingo6 hr
Feb 22, 11:43 AM CSTFlash Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo, Union6 hr
Feb 22, 12:09 PM CSTRiver Flood WarningMEGMonroe21 hr
Feb 22, 2:26 PM CSTWind AdvisoryMEGBenton, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more30 hr
Feb 22, 3:20 PM CSTAreal Flood WarningMEGCalhoun, Chickasaw, Itawamba, Lafayette, Lee, Monroe and 5 more6 hr
Feb 22, 3:22 PM CSTAreal Flood WarningMEGLafayette, Marshall, Panola, Pontotoc, Quitman, Tallahatchie and 2 more6 hr
Feb 22, 5:47 PM CSTAreal Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Tishomingo12 hr

Nearby

River Flood Warnings in Mississippi, 2019Every river flood warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.